Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 20, 2020, 1:22 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2020, 1:22 PM MDT (19:22 UTC)
- Expired
- Jun 20, 2020, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
771 WWUS85 KCYS 201922 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 122 PM MDT Sat Jun 20 2020 ...Red Flag Warning issued for Fire Weather Zone 310 til 8 pm this Evening... WYZ310-210200- /O.NEW.KCYS.FW.W.0007.200620T1922Z-200621T0200Z/ Platte/Goshen/Central and Eastern Laramie- 122 PM MDT Sat Jun 20 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND SPEEDS FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 310. * WIND...West-northwest at 25 to 30 mph. * HUMIDITY...around 15 percent. * THUNDERSTORMS...Isolated thunderstorms are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
013 WWUS85 KCYS 210153 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 753 PM MDT Sat Jun 20 2020 ...RED FLAG WARNING FOR FIRE WEATHER ZONE 310 WILL BE ALLOWED TO EXPIRE... WYZ310-210300- /O.EXP.KCYS.FW.W.0007.000000T0000Z-200621T0200Z/ Platte/Goshen/Central and Eastern Laramie- 753 PM MDT Sat Jun 20 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND SPEEDS FOR FIRE WEATHER ZONE 310... Relative humidity across Fire Weather Zone 310 has begun recovering into the upper teens and 20s early this evening with wind gusts calming down below 15 MPH. Relative humidity across the zone will recover into the 50s overnight. Therefore, fire weather conditions are no longer being met and the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 20, 1:06 PM MDT, 16 minutes earlier.
Area forecast discussion, Jun 20, 1:06 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 106 PM MDT Sat Jun 20 2020 .UPDATE... Issued at 100 PM MDT Sat Jun 20 2020 We are sending out a quick update to issue a Red Flag Warning for Fire Weather Zone 310. Latest observations were showing relative humidities hovering around 15% percent at Cheyenne, Pine Bluffs and Bear Creek with wind gusts between 25 and 30 mph. Not seeing significant drop in RH at this point, due to ground moisture fluxes from yesterday's rainfall, and the cumulus field. This should cause the RH to bounce quite a bit through the early afternoon, but it may drop off more later in the day as the cumulus field begins to diminish in response to the drier air moving in aloft. UPDATE Issued at 1057 AM MDT Sat Jun 20 2020 Latest mid and upper level water vapor loop was showing some drier air diving south through the northern sections of the forecast area. There is also a hint of drier air in the low level water vapor loop, but the dewpoints were still in the 45 to 55 degree range in the northern Panhandle. The drier air aloft combined with some building cumulus could favor some potential instability for a short window this afternoon mainly between 2 and 6pm. As a result, we went ahead and introduced some isolated shower and thunderstorm chances across the northern panhandle and Niobrara county this afternoon. We are also keeping an eye on the potential for Red Flag Conditions across the Fire Weather Zone 310 where transport wind speeds will be flirting around 20 to 25kts and minimum RH's will be close to 15 to 20 percent. && .SHORT TERM...(Today and tonight) Issued at 330 AM MDT Sat Jun 20 2020 Overnight WV loop depicted a ridge-trough-ridge-trough pattern from coast to coast. Upper low spinning over the south central Canadian Prairies was ejecting short waves across the northern Rockies and Plains. A surface front extended from northeast WI across the central Plains into west central CO. Most of the convection was developing along and ahead of the front, with more isolated convection over the Dakotas and northeast WY. Skies were clear, except for low stratus and patchy mist over the southern NE Panhandle. Temperatures were in the 40s and 50s, with variable surface winds 10 kt or less. The first day of summer (begins at 343 PM MDT) will be noticeably warmer than yesterday. Patchy fog over the southern NE Panhandle will dissipate a few hours after sunrise. Northwest flow downstream of a low amplitude upper ridge axis over ID will promote a drier regime. The potential fly in the ointment is a short wave moving across the Dakotas and NE this afternoon. Both the NAM and NAMNEST initiate isolated convection over the eastern NE Panhandle between 21Z and 00Z, and added 15 percent PoPs along and east of a Chadron to Sidney line. 700mb temperatures rise to 8 to 12 degrees Celsius this afternoon, yielding highs in the mid 70s to mid 80s. .LONG TERM...(Sunday through Friday) Issued at 330 AM MDT Sat Jun 20 2020 Slow moving upper low over the southern Canadian Provinces and upper ridge moving into the western CONUS will maintain the west to northwest flow aloft through early next week. Father's Day will be warm with highs in the 70s and 80s. Convection-allowing models are in agreement that there will be widely scattered convection developing Sunday afternoon over much of the CWA as a short wave and cool front advance to the southeast across the high plains. SBCAPE upwards of 500 j/kg and weak 0-6km shear will preclude strong or severe convection. Main short wave and front move through Monday morning, with widely scattered showers and isolated thunder lingering into the afternoon with a trailing vort lobe. It will be slightly cooler Monday with highs in the 70s to around 80. The upper ridge translates eastward across the Rockies and Plains Tuesday through Wednesday, with isolated afternoon convection possible from the southern Laramie Range to the southern NE Panhandle. There are model differences later in the week, with the GFS bringing a upper trough from the Pacific Northwest late Wednesday across the north central Rockies and High Plains Thursday and Friday. The Canadian and ECMWF show upper ridging and a warm/dry solution. Opted to go with the NBM with widely scattered diurnal convection both days. 700mb temperatures increase to 12 to 16 degrees Celsius Wednesday and Thursday with high temperatures in the 80s to lower 90s. High temperatures Friday will be a tad cooler behind a weak front. && .AVIATION...(For the 18Z TAFS through 18Z Sunday morning) Issued at 1122 AM MDT Sat Jun 20 2020 VFR prevailing at all terminals through the period with a rather dry atmosphere over the area. A few showers possible over northern areas later this afternoon, possibly affecting KCDR but coverage will be sparse. && .FIRE WEATHER... Issued at 200 AM MDT Sat Jun 20 2020 Fire weather concerns will be minimal this weekend. Warmer, breezy and drier conditions return today in the wake of yesterday's low pressure system. A cool front moves south across the high plains late Sunday and early Monday. Widely scattered showers and thunderstorms will develop ahead of and behind the front. After a brief cool down Monday, warmer temperatures are forecast for the remainder of the week. A couple of weak upper level disturbances will produce widely scattered showers and thunderstorms Thursday and Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...REC SHORT TERM...MAJ LONG TERM...MAJ AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 20, 5:55 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 555 AM MDT Sat Jun 20 2020 WYZ101>119-211200- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 555 AM MDT Sat Jun 20 2020 This hazardous weather outlook is for east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy early morning fog will continue over portions of the North Platte River Valley, including Guernsey and Torrington. Visibilities may briefly drop to one mile. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Widely scattered afternoon and evening thunderstorms will develop Sunday, Monday, Thursday and Friday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-211200- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 555 AM MDT Sat Jun 20 2020 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Patchy early morning fog will continue over portions of the southern Panhandle. Visibilities may briefly drop to a quarter mile. A few late afternoon thunderstorms are possible along and east of a line from Chadron to Sidney. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Widely scattered afternoon and evening thunderstorms will develop Sunday, Monday, Thursday and Friday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.